Home

Tvp20 05 omslag kijk verder

Tijdschrift voor Psychiatrie 60 (2018) 6, 419 - 419

Klinische Praktijk

Hypomania induced by intranasal corticosteroid fluticasone spray

M.N. Cappai, B.A.W. Jacobs, L. Tulner, T.J. Holwerda

A 79-year old man was diagnosed with an episode of hypomania during the use of fluticasone intranasal spray. After discontinuation the patient recovered completely. Patients with oral corticosteroid treatment have an increased risk of developing severe neuropsychiatric symptoms. This case-report shows that adverse systemic effects can also occur when using local corticosteroids. While the incidence of systemic side effects after using local treatment is not well known, there are various case reports. It is advised to be cautious when using multiple corticosteroids simultaneously due to the additive effect, when treating risk groups and when treating patients with a history of psychiatric disease.

keywords adverse effects, corticosteroids, fluticasone, hypomania, intranasal